Alert archive / New Mexico / Tornado Warnings in 2014
Tornado Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at May 24, 2014, 5:28 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2014, 5:28 PM MDT (23:28 UTC)
- Expired
- May 24, 2014, 6:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Chaves County, NM, Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 141 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WFUS55 KABQ 242328 TORABQ NMC005-027-250000- /O.NEW.KABQ.TO.W.0001.140524T2328Z-140525T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 PM MDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 600 PM MDT * AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST CENTRAL LINCOLN COUNTY...OR ABOUT 40 MILES NORTHWEST OF ROSWELL... MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... RURAL EASTERN LINCOLN COUNTY AROUND 540 PM MDT RURAL NORTHERN CHAVES COUNTY AROUND 540 PM MDT PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3384 10511 3409 10485 3387 10464 3370 10498 TIME...MOT...LOC 2328Z 232DEG 18KT 3383 10496 $$ 34
2 follow-up statements
705
WWUS55 KABQ 242341
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT SAT MAY 24 2014
NMC005-027-250000-
/O.CON.KABQ.TO.W.0001.000000T0000Z-140525T0000Z/
CHAVES NM-LINCOLN NM-
541 PM MDT SAT MAY 24 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EXTREME
EAST CENTRAL LINCOLN AND NORTH CENTRAL CHAVES COUNTIES...
AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME EAST
CENTRAL LINCOLN COUNTY...OR ABOUT 39 MILES NORTHWEST OF ROSWELL...
MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3375 10494 3386 10501 3409 10485 3402 10478
3401 10479 3400 10476 3387 10464
TIME...MOT...LOC 2341Z 232DEG 18KT 3383 10491
$$
34775
WWUS55 KABQ 250007
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT SAT MAY 24 2014
NMC005-027-250017-
/O.EXP.KABQ.TO.W.0001.000000T0000Z-140525T0000Z/
CHAVES NM-LINCOLN NM-
607 PM MDT SAT MAY 24 2014
...THE TORNADO WARNING FOR EXTREME EAST CENTRAL LINCOLN AND NORTH
CENTRAL CHAVES COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF
PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
LAT...LON 3375 10494 3386 10501 3409 10485 3402 10478
3401 10479 3400 10476 3387 10464
TIME...MOT...LOC 2341Z 232DEG 18KT 3383 10491
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 24, 4:48 PM MDT, 40 minutes earlier.
Area forecast discussion, May 24, 4:48 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 448 PM MDT SAT MAY 24 2014 .UPDATE... SEVERE THUNDERSTORM WATCH CANCELLED FOR TAOS COUNTY. UPDATED LIST OF COUNTIES REMAINING IN THE WATCH ALREADY ON THE WIRE...FRESH PUBLIC ZONE FORECASTS TO FOLLOW SHORTLY. SHY && .PREV DISCUSSION...315 PM MDT SAT MAY 24 2014... .SYNOPSIS... UPPER LOW CENTERED OVER EASTERN ARIZONA THIS AFTERNOON WILL WOBBLE ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH MEMORIAL DAY BEFORE EXITING INTO OKLAHOMA TUESDAY. PLENTIFUL MOISTURE WILL LINGER...WITH POTENTIAL FOR STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS OVER PORTIONS OF THE EASTERN PLAINS THROUGH SUNDAY EVENING. LOCALLY HEAVY RAIN COULD ALSO LEAD TO MINOR FLOODING AND FLOWS OF WATER IN NORMALLY DRY ARROYOS. DRIER AND WARMER WEATHER TUESDAY INTO WEDNESDAY ALTHOUGH MAINLY MOUNTAIN SHOWERS AND STORMS MAY FIRE IN THE AFTERNOONS. SOUTH TO SOUTHWEST FLOW THURSDAY AND FRIDAY COULD LEAD TO A SURGE OF MOISTURE FROM THE SOUTH...THUS INCREASING CHANCES FOR RAIN LATE NEXT WEEK. && .DISCUSSION... CONVECTION STARTED OUT RAPIDLY THIS MORNING IN THE WEST...BUT HAS KIND OF WIMPED OUT THIS AFTERNOON. DRIER DEW POINTS HAVE MADE SOME ADVANCES INTO THE SOUTHWEST AND SOUTH CENTRAL...BUT 40S REMAIN THROUGH CENTRAL SOCORRO COUNTY. SOME DISAGREEMENT MODEL WISE HOW FAR NORTH THE DRIER AIR GET BUT THE FOCUS FOR PRECIPITATION STILL APPEARS TO BE NORTH CENTRAL AND THEN INTO THE NORTHWEST WITH THE UPPER LOW CIRCULATION. STORMS STARTING TO LINE UP EAST OF THE CENTRAL MT CHAIN AT THIS TIME...OUT IN THE SVR STORM WATCH AREA. CENTER OF THE UPPER LOW MEANDERS OVER FAR NRN NM AND SOUTH CENTRAL CO TONIGHT THRU SUNDAY NIGHT. DIDN/T MAKE MUCH IN THE WAY OF CHANGES AS SOME OF THE BETTER MOISTURE STARTS TO MOVE EASTWARD. DID MAKE CHANGES TO POPS THEREAFTER AS CIRCULATION AROUND THE LOW LOOKS TO FAVOR WEST SLOPE AREAS OF THE NORTHWEST AND NORTH CENTRAL. HIGHS REMAIN BELOW AVERAGE SUNDAY AND MONDAY BEFORE WARMING ABOVE SEASONAL TUESDAY. SOME DRYING AND WARMING INTO WEDNESDAY ALTHOUGH MOISTURE LINGERS AND SHOWERS AND STORMS COULD DEVELOP OVER THE HIGHER TERRAIN IN THE AFTERNOONS BOTH TUESDAY AND WEDNESDAY UNDER A SHARP BUT TEMPORARY RIDGE. ACTUALLY TOWARDS THE END OF NEXT WEEK...THE UPPER AIR PATTERN RESEMBLES A SOMEWHAT MONSOON-ISH PATTERN...ESPECIALLY THE ECMWF...WHILE THE GFS HAS A SIGNIFICANT SHORT WAVE SWINGING OVERHEAD IN THE SOUTHWEST FLOW. WENT AHEAD AND TWEAKED POPS OUT IN THAT TIME FRAME. && .FIRE WEATHER... CONTINUED MOISTURE RICH ATMOSPHERE FOR MUCH OF THE FORECAST AREA THROUGH THE REMAINDER OF THE WEEKEND...WITH A SLOW DRYING TREND FOR THE FIRST HALF OF NEXT WEEK. ANOTHER MOISTURE SURGE LOOKING LIKELY FOR LATER NEXT WEEK. OVERALL THE WEATHER WILL EFFECTIVELY LIMIT ANY SIGNIFICANT FIRE POTENTIAL FOR QUITE SOME TIME. ANOTHER ACTIVE AFTERNOON AND NIGHT UNDERWAY. CONVECTION IN THE WEST DUE TO THE UPPER LOW APPROACHING THE FOUR CORNERS AREA...WITH PLENTY OF INSTABILITY BUT SOMEWHAT LACKING IN MOISTURE. IN FACT A PESKY DRY SLOT IS LINGERING OVER SOUTHWEST NM WHERE DEW POINTS ARE IN THE TEENS. MOST MODEL GUIDANCE STILL SHOWS THIS DRY SLOT ADVANCING INTO CATRON AND WESTERN SOCORRO COUNTIES THROUGH THE AFTERNOON BEFORE RETREATING SOUTH THIS EVENING AND OVERNIGHT. ANY PRECIP ACTIVITY THAT DEVELOPS WOULD BE OF THE DRY AND GUSTY VARIETY THROUGH LATE AFTERNOON. FARTHER NORTH...MOISTURE AND FORCING WILL GIVE THE NORTH AND NORTHWEST ANOTHER ROUND OF WIDESPREAD PRECIPITATION INTO TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN AND SEVERE WEATHER...EXPECTED ACROSS ALL OF THE EAST THROUGH TONIGHT. MOSTLY GOOD TO EXCELLENT RH RECOVERIES TONIGHT...FAIR IN THE FAR SOUTHWEST. UPPER LOW WILL SLOWLY CRAWL EAST THROUGH SUNDAY. EXPECT ANOTHER ACTIVE DAY OF WEATHER ON SUNDAY...ALTHOUGH OVERALL TREND OF THE MODELS IS FOR A LITTLE LESS COVERAGE AND INTENSITY OF THE SHOWERS AND STORMS. CERTAINLY WILL BE UNSTABLE BUT DEEPER MOISTURE BEGINS TO SHIFT EAST. GOOD TO EXCELLENT RECOVERIES SUNDAY NIGHT. SHOWERS/STORMS ARE STILL POSSIBLE IN MOST AREAS MONDAY ALTHOUGH TREND WILL CONTINUE TO BE FOR LESS INTENSITY OF CONVECTION. THEN LOOK FOR MORE DRYING AND WARMING FOR TUESDAY...WITH A SIMILAR DAY FOR WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE REST OF THE HOLIDAY WEEKEND THEN CLIMB A LITTLE ABOVE NORMAL FOR TUESDAY AND WEDNESDAY...WHILE HUMIDITIES DECREASE. NO VENTILATION CONCERNS EXCEPT MAYBE WEDNESDAY WHEN A RIDGE OF HIGH PRESSURE SITS OVER THE STATE. THE NEXT MOISTURE SURGE WILL LIKELY MOVE INTO NM FOR THE END OF NEXT WEEK. PRECIPITATION CHANCES INCREASE THURSDAY AND PEAK THURSDAY NIGHT THROUGH FRIDAY NIGHT BEFORE DIMINISHING FOR NEXT WEEKEND. 40 && .AVIATION... 18Z TAF CYCLE ANOTHER CHALLENGING AFTERNOON AND NIGHT FOR AVIATORS WITH WIDESPREAD RAIN AND THUNDERSTORMS ON TAP AGAIN. RAIN CAN BE HEAVY AND STORMS SEVERE AT ANY LOCATION AND TERMINAL. BEST CHANCE THOUGH WILL BE ACROSS THE EASTERN PLAINS AFTER 21Z. SIGNIFICANT IMPACTS TO THE CIGS/VSBYS ONCE AGAIN...ESPECIALLY FOR KLVS...KTCC AND KROW. MVFR TO IFR CONDITIONS EXPECTED THESE THREE TERMINALS. MODELS INDICATE A BIT LESS COVERAGE AND INTENSITY OF RAIN SUNDAY. 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && SHY
Hazardous weather outlook, May 24, 6:06 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 606 AM MDT SAT MAY 24 2014 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 606 AM MDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON AND EVENING SUNDAY ACROSS THE FAR EASTERN PLAINS. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL BE IN COUNTIES ALONG NEW MEXICOS EASTERN BORDER. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND FRIDAY AFTERNOON AND EVENING...FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING TODAY AND SUNDAY...THEN AGAIN WEDNESDAY AND THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, May 24, 2:00 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT SAT MAY 24 2014 NMZ522-523-242030- CENTRAL HIGHLANDS-ESTANCIA VALLEY- 200 PM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE COUNTY THROUGH 230 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF ENCINO...OR ABOUT 23 MILES SOUTHEAST OF ESTANCIA...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ENCINO. THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 223 AND 236... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3492 10547 3475 10529 3450 10569 3464 10583 TIME...MOT...LOC 2000Z 229DEG 25KT 3463 10568 34
Special weather statement, May 24, 2:36 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT SAT MAY 24 2014 NMZ523-524-539-242100- CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL HIGHLANDS- 236 PM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTHEASTERN TORRANCE COUNTIES THROUGH 300 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF JICARILLA...OR ABOUT 17 MILES SOUTHEAST OF CORONA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN LINCOLN AND SOUTHEASTERN TORRANCE COUNTIES. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3436 10547 3426 10513 3394 10540 3401 10560 TIME...MOT...LOC 2036Z 203DEG 20KT 3406 10545 34
Special weather statement, May 24, 4:29 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 429 PM MDT SAT MAY 24 2014 NMZ526-539-242300- EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS- 429 PM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN COUNTY THROUGH 500 PM MDT... AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF ARABELA...OR ABOUT 36 MILES NORTHEAST OF RUIDOSO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN LINCOLN COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3391 10509 3369 10490 3354 10522 3370 10533 TIME...MOT...LOC 2229Z 238DEG 12KT 3367 10518 34
Special weather statement, May 24, 5:12 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 PM MDT SAT MAY 24 2014 NMZ538-539-242345- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 512 PM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND NORTHERN CHAVES COUNTIES THROUGH 545 PM MDT... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTHEAST OF ARABELA...OR ABOUT 42 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN LINCOLN AND NORTHWESTERN CHAVES COUNTIES. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3409 10492 3385 10469 3370 10504 3385 10516 TIME...MOT...LOC 2312Z 238DEG 12KT 3383 10501 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:07 PM MDT | Special Weather Statement | ABQ | Torrance | 38 min |
| May 23, 6:09 PM MDT | Special Weather Statement | ABQ | Santa Fe | 51 min |
| May 23, 6:16 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 119 min |
| May 23, 6:19 PM MDT | Special Weather Statement | ABQ | Guadalupe | 41 min |
| May 23, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 43 min |
| May 23, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 47 min |
| May 23, 6:46 PM MDT | Special Weather Statement | ABQ | 44 min | |
| May 23, 6:48 PM MDT | Special Weather Statement | ABQ | San Miguel | 42 min |
| May 23, 6:50 PM MDT | Special Weather Statement | ABQ | Torrance | 40 min |
| May 23, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| May 23, 6:59 PM MDT | Special Weather Statement | ABQ | Guadalupe | 46 min |
| May 23, 7:02 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 118 min |
| May 23, 7:19 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 41 min |
| May 23, 7:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 50 min |
| May 23, 7:34 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 116 min |
| May 23, 7:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 52 min |
| May 23, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| May 23, 7:47 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Socorro, Torrance | 46 min |
| May 23, 8:26 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| May 23, 8:29 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| May 23, 8:39 PM MDT | Special Weather Statement | ABQ | Harding | 51 min |
| May 23, 9:02 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 9:32 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| May 23, 9:42 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| May 23, 9:48 PM MDT | Special Weather Statement | ABQ | Guadalupe | 42 min |
| May 23, 10:11 PM MDT | Special Weather Statement | ABQ | San Miguel | 49 min |
| May 23, 10:15 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 2 hr |
| May 23, 10:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 44 min |
| May 23, 11:04 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 116 min |
| May 23, 11:23 PM MDT | Special Weather Statement | ABQ | Guadalupe | 52 min |
| May 23, 11:30 PM MDT | Special Weather Statement | ABQ | Chaves | 45 min |
| May 23, 11:35 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
| May 23, 11:54 PM MDT | Special Weather Statement | ABQ | 51 min | |
| May 24, 12:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 12:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 12:55 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 50 min |
| May 24, 1:16 AM MDT | Special Weather Statement | ABQ | De Baca | 29 min |
| May 24, 1:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 1:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 2:01 AM MDT | Areal Flood Advisory | ABQ | Chaves | 59 min |
| May 24, 2:12 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 2 hr |
| May 24, 2:18 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 42 min |
| May 24, 2:47 AM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| May 24, 2:54 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 51 min |
| May 24, 3:06 AM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
| May 24, 3:27 AM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| May 24, 3:31 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 119 min |
| May 24, 3:51 AM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| May 24, 4:11 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 2 hr |
| May 24, 6:48 AM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| May 24, 10:01 AM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| May 24, 10:33 AM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| May 24, 11:02 AM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| May 24, 11:08 AM MDT | Special Weather Statement | ABQ | Socorro | 37 min |
| May 24, 2:00 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 24, 2:36 PM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| May 24, 4:29 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| May 24, 5:12 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
Nearby
Tornado Warnings in New Mexico, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.